Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 4, 2017, 3:32 AM CST for Dallam County, Hartley County, Texas; Cimarron County, Texas County, Oklahoma. It took effect at Mar 4, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 3:32 AM CST (09:32 UTC)
- In effect from
- Mar 4, 2017, 12:00 PM CST
- Expired
- Mar 4, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3152 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS84 KAMA 040932 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 332 AM CST Sat Mar 4 2017 OKZ001-002-TXZ001-006-042200- /O.NEW.KAMA.FW.W.0010.170304T1800Z-170305T0000Z/ /O.NEW.KAMA.FW.A.0007.170305T1800Z-170306T0100Z/ /O.NEW.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Cimarron-Texas-Dallam-Hartley- 332 AM CST Sat Mar 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the northwestern Texas and central and western Oklahoma Panhandles... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING AS WELL AS LATE MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the northwestern Texas and central and western Oklahoma Panhandles... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from noon today to 6 PM CST this evening. A Fire Weather Watch has also been issued for strong winds and low relative humidity Sunday afternoon through Sunday evening as well as late Monday morning through Monday evening. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam and Hartley. * 20 Foot Winds...Southwest winds of 20 MPH with higher gusts are expected this afternoon. Southwest winds of 20 to 25 MPH with gusts up to 35 MPH are possible Sunday afternoon. West winds of 25 to 30 MPH with gusts up to 45 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity this afternoon are expected to be between 13 and 15 percent. Minimum Relative Humidity values Sunday afternoon are expected to be between 10 and 15 percent. Minimum Relative Humidity values Monday afternoon are expected to be near 9 percent. * Timing...Critical fire weather conditions are expected from Noon until 6 PM CST Today. Critical fire weather conditions are expected from noon until 7 PM CST Sunday. Critical fire weather conditions are expected from 11 AM CST to 8 PM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ002-003-007-011-016-042200- /O.NEW.KAMA.FW.A.0007.170305T1800Z-170306T0100Z/ /O.NEW.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Sherman-Hansford-Moore-Oldham-Deaf Smith- 332 AM CST Sat Mar 4 2017 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the north-central and southwestern Texas Panhandle... ...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the north-central and southwestern Texas Panhandle... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity...which is in effect from Sunday afternoon through Sunday evening as well as late Monday morning through Monday evening. * Affected Area...In Texas...Sherman...Hansford...Moore...Oldham and Deaf Smith. * 20 Foot Winds...Southwest winds of 20 to 25 MPH with gusts up to 35 MPH are possible Sunday afternoon. West winds of 25 to 30 MPH with gusts up to 40 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity values Sunday afternoon are expected to be between 12 and 15 percent. Minimum Relative Humidity Monday afternoon are expected to be near 9 percent. * Timing...Critical fire weather conditions are possible from noon until 7 PM CST Sunday. Critical fire weather conditions are possible from 11 AM CST to 8 PM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ003-TXZ004-005-008>010-012>015-017>020-042200- /O.NEW.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Beaver-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-Potter- Carson-Gray-Wheeler-Randall-Armstrong-Donley-Collingsworth- 332 AM CST Sat Mar 4 2017 ...FIRE WEATHER WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the eastern Oklahoma Panhandle as well as the eastern and southern Texas Panhandle... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity...which is in effect from Monday morning through Monday evening. * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Lipscomb...Hutchinson...Roberts...Hemphill...Potter...Carson... Gray...Wheeler...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...West-southwest 20 to 25 MPH with gusts up to 35 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity values of 9 to 14 percent. * Timing...Critical fire weather conditions are possible from 11 AM CST to 8 PM CST Monday.11 AM CST to 8 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
431 WWUS84 KAMA 042150 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 350 PM CST Sat Mar 4 2017 OKZ001-002-TXZ001-006-051200- /O.EXT.KAMA.FW.A.0007.170305T1800Z-170306T0200Z/ /O.CON.KAMA.FW.W.0010.000000T0000Z-170305T0000Z/ /O.CON.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Cimarron-Texas-Dallam-Hartley- 350 PM CST Sat Mar 4 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWESTERN TEXAS PANHANDLE AS WELL AS FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE AS WILL AS THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam and Hartley. * 20 Foot Winds...Southwest winds of 20 MPH with higher gusts are expected this afternoon. Southwest winds of 20 to 25 MPH with gusts up to 40 MPH are possible Sunday afternoon. West winds of 25 to 35 MPH with gusts up to 50 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity this afternoon are expected to be between 13 and 15 percent. Minimum Relative Humidity values Sunday afternoon are expected to be between 10 and 15 percent. Minimum Relative Humidity values Monday afternoon are expected to be near 9 percent. * Timing...Critical fire weather conditions are expected from Noon until 6 PM CST Today. Critical fire weather conditions are expected from noon until 7 PM CST Sunday. Critical or extremely critical fire weather conditions are expected from 11 AM CST to 8 PM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ002-003-007-011-016-051200- /O.EXT.KAMA.FW.A.0007.170305T1800Z-170306T0200Z/ /O.CON.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Sherman-Hansford-Moore-Oldham-Deaf Smith- 350 PM CST Sat Mar 4 2017 ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Texas...Sherman...Hansford...Moore...Oldham and Deaf Smith. * 20 Foot Winds...Southwest winds of 20 to 25 MPH with gusts up to 35 MPH are possible Sunday afternoon. West winds of 25 to 30 MPH with gusts up to 55 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity values Sunday afternoon are expected to be between 12 and 15 percent. Minimum Relative Humidity Monday afternoon are expected to be near 9 percent. * Timing...Critical fire weather conditions are possible from noon until 7 PM CST Sunday. Critical or extremely critical fire weather conditions are possible from 11 AM CST to 8 PM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ003-TXZ004-005-008>010-012>015-017>020-051200- /O.CON.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Beaver-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-Potter- Carson-Gray-Wheeler-Randall-Armstrong-Donley-Collingsworth- 350 PM CST Sat Mar 4 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Lipscomb...Hutchinson...Roberts...Hemphill...Potter...Carson... Gray...Wheeler...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...West-southwest 20 to 25 MPH with gusts up to 40 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity values of 9 to 13 percent. * Timing...Critical fire weather conditions are possible from 11 AM CST to 8 PM CST Monday.11 AM CST to 8 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
541 WWUS84 KAMA 050014 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 614 PM CST Sat Mar 4 2017 OKZ001-002-TXZ001-006-051200- /O.EXP.KAMA.FW.W.0010.000000T0000Z-170305T0000Z/ /O.CON.KAMA.FW.A.0007.170305T1800Z-170306T0200Z/ /O.CON.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Cimarron-Texas-Dallam-Hartley- 614 PM CST Sat Mar 4 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE AS WILL AS THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE AS WILL AS THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWESTERN TEXAS PANHANDLE AS WELL AS FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam and Hartley. * 20 Foot Winds...Southwest winds of 20 MPH with higher gusts are expected this afternoon. Southwest winds of 20 to 25 MPH with gusts up to 40 MPH are possible Sunday afternoon. West winds of 25 to 35 MPH with gusts up to 50 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity this afternoon are expected to be between 13 and 15 percent. Minimum Relative Humidity values Sunday afternoon are expected to be between 10 and 15 percent. Minimum Relative Humidity values Monday afternoon are expected to be near 9 percent. * Timing...Critical fire weather conditions are expected from Noon until 6 PM CST Today. Critical fire weather conditions are expected from noon until 7 PM CST Sunday. Critical or extremely critical fire weather conditions are expected from 11 AM CST to 8 PM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ002-003-007-011-016-051200- /O.CON.KAMA.FW.A.0007.170305T1800Z-170306T0200Z/ /O.CON.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Sherman-Hansford-Moore-Oldham-Deaf Smith- 614 PM CST Sat Mar 4 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Texas...Sherman...Hansford...Moore...Oldham and Deaf Smith. * 20 Foot Winds...Southwest winds of 20 to 25 MPH with gusts up to 35 MPH are possible Sunday afternoon. West winds of 25 to 30 MPH with gusts up to 55 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity values Sunday afternoon are expected to be between 12 and 15 percent. Minimum Relative Humidity Monday afternoon are expected to be near 9 percent. * Timing...Critical fire weather conditions are possible from noon until 7 PM CST Sunday. Critical or extremely critical fire weather conditions are possible from 11 AM CST to 8 PM CST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ003-TXZ004-005-008>010-012>015-017>020-051200- /O.CON.KAMA.FW.A.0008.170306T1700Z-170307T0200Z/ Beaver-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-Potter- Carson-Gray-Wheeler-Randall-Armstrong-Donley-Collingsworth- 614 PM CST Sat Mar 4 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Lipscomb...Hutchinson...Roberts...Hemphill...Potter...Carson... Gray...Wheeler...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...West-southwest 20 to 25 MPH with gusts up to 40 MPH are possible Monday afternoon. * Relative Humidity...Minimum Relative Humidity values of 9 to 13 percent. * Timing...Critical fire weather conditions are possible from 11 AM CST to 8 PM CST Monday.11 AM CST to 8 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 10:34 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Mar 3, 10:34 PM CST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1034 PM CST Fri Mar 3 2017 .AVIATION... VFR conditions are expected throughout the 06Z TAF period. Winds will be gusting to 25-30 kts from the southwest after 15Z Saturday through 00Z Sunday. Winds will then subside to around 15 kts starting 00Z Sunday to the end of the TAF period with mostly clear skies. Meccariello && .PREV DISCUSSION... /Issued 521 PM CST Fri Mar 3 2017/ AVIATION... VFR conditions are expected throughout the 00Z TAF period. Winds will be gusting to near 30 kts from the southwest after 15Z Saturday through to the end of the TAF period as winds will pick up again under mostly clear skies. Meccariello PREV DISCUSSION... /Issued 433 PM CST Fri Mar 3 2017/ DISCUSSION... Broad west to southwest flow aloft will continue across the srn high plains through Monday with a corresponding surface trof of low pressure expected to persist over ern NM and ern CO durg this time period. This translates to a continuation of above normal temperatures, dry weather, and breezy to windy conditions across the area for Saturday, Sunday, and Monday. A vigorous upper level shortwave trof is then progged to zip across the central plains on Monday. The associated sfc cold front is then forecast to move southward across the OK and TX Panhandles Monday night, leading to cooler temperatures on Tuesday, only to rebound once again for the middle to latter part of next week. No precipitation is expected through next Friday. Andrade FIRE WEATHER... Critical Fire Weather conditions will continue across all of the Oklahoma and Texas Panhandles until around sunset this evening due to southwest winds of 20 to 25 mph with higher gusts along with minimum relative humidity values of 12 to 15 percent. A Red Flag Warning remains in effect for all of the Oklahoma and Texas Panhandles until 7 PM this evening. Elevated to critical fire weather conditions will be possible across much of the Oklahoma and Texas Panhandles, mainly during the afternoons on Saturday, Sunday and Monday due to strong winds and low relative humidity values. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29
Hazardous weather outlook, Mar 4, 3:25 AM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 325 AM CST Sat Mar 4 2017 OKZ001>003-TXZ001>020-042200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 325 AM CST Sat Mar 4 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated to critical fire weather conditions are expected across the northwestern half of the combined Panhandles this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to critical fire weather conditions will be possible across much of the Oklahoma and Texas Panhandles, mainly during the afternoons on both Sunday and Monday due to strong winds and low relative humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions for this afternoon, Sunday, and Monday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:32 AM CST | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hansford, Hartley, Moore, Oldham and 1 more | 24 hr |
| Mar 4, 3:32 AM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.